Alert archive / Mississippi / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 178, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 12, 2009, 8:12 PM CDT for Covington County, Jefferson Davis County, Mississippi. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 12, 2009, 8:12 PM CDT (01:12 UTC)
- Expired
- Apr 12, 2009, 9:15 PM CDT
- In force
- 63 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
The radar
The Jackson/Brandon,MS radar (KDGX), 86 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 12, 9:00 PM CDT | TSTM WND GST 70 | 5 Se Collins, MS | TWO REPORTS OF ESTIMATED WINDS OF 70 MPH BETWEEN COLLINS AND SEMINARY. SO REPORTS NUMEROUS POWER OUTAGES ACROSS THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 48 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 12, 1:53 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.2 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 571 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 448 m²/s²
- 0-3 km storm-relative helicity
- 681 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 130112
SVRJAN
MSC031-065-130215-
/O.NEW.KJAN.SV.W.0178.090413T0112Z-090413T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
812 PM CDT SUN APR 12 2009
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI...
COVINGTON COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF COLLINS...
* UNTIL 915 PM CDT
* AT 813 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM LONE STAR TO 19 MILES
SOUTHWEST OF PROGRESS MOVING EAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
CARSON BY 820 PM CDT...
COLLINS BY 825 PM CDT...
MELBA BY 840 PM CDT...
SANFORD BY 855 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A PARTICULARLY DANGEROUS STORM. WINDS OF 80 MPH OR GREATER
CAN EXTENSIVELY DAMAGE OR DESTROY MOBILE HOMES...WHICH SHOULD BE
EVACUATED IF POSSIBLE. SIGNIFICANT ROOF DAMAGE MAY OCCUR TO WELL
BUILT HOMES AND STRUCTURES...ALONG WITH EXTENSIVE TREE AND POWERLINE
DAMAGE. MOVE TO AN INTERIOR ROOM OF YOUR HOME OR BUSINESS.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR
SOUTHERN MISSISSIPPI.
&&
LAT...LON 3152 8995 3153 8997 3157 8997 3179 8939
3144 8940 3144 8982 3142 8982 3143 8996
TIME...MOT...LOC 0113Z 263DEG 40KT 3165 8969 3132 9012
$$
CAW2 follow-up statements
000
WWUS54 KJAN 130134
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
834 PM CDT SUN APR 12 2009
MSC031-065-130215-
/O.CON.KJAN.SV.W.0178.000000T0000Z-090413T0215Z/
COVINGTON MS-JEFFERSON DAVIS MS-
834 PM CDT SUN APR 12 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR SOUTHERN JEFFERSON DAVIS AND COVINGTON COUNTIES...
AT 834 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM COLLINS TO 16 MILES SOUTHWEST OF
CARSON MOVING EAST AT 40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
MELBA AND SEMINARY BY 855 PM CDT...
SANFORD BY 910 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A PARTICULARLY DANGEROUS STORM. WINDS OF 80 MPH OR GREATER
CAN EXTENSIVELY DAMAGE OR DESTROY MOBILE HOMES...WHICH SHOULD BE
EVACUATED IF POSSIBLE. SIGNIFICANT ROOF DAMAGE MAY OCCUR TO WELL
BUILT HOMES AND STRUCTURES...ALONG WITH EXTENSIVE TREE AND POWERLINE
DAMAGE. MOVE TO AN INTERIOR ROOM OF YOUR HOME OR BUSINESS.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT MONDAY MORNING FOR
SOUTHEASTERN MISSISSIPPI.
&&
LAT...LON 3150 8992 3167 8970 3179 8940 3144 8940
3144 8982 3142 8982 3143 8996
TIME...MOT...LOC 0134Z 261DEG 36KT 3168 8952 3136 8996
$$
CAW000
WWUS54 KJAN 130157
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
857 PM CDT SUN APR 12 2009
MSC031-065-130215-
/O.CON.KJAN.SV.W.0178.000000T0000Z-090413T0215Z/
COVINGTON MS-JEFFERSON DAVIS MS-
857 PM CDT SUN APR 12 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR EAST CENTRAL JEFFERSON DAVIS AND SOUTHEASTERN COVINGTON
COUNTIES...
AT 857 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 17 MILES NORTHEAST OF SEMINARY TO
MELBA MOVING EAST AT 40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
SANFORD BY 910 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT MONDAY MORNING FOR
SOUTHEASTERN MISSISSIPPI.
&&
LAT...LON 3145 8977 3153 8975 3166 8959 3179 8940
3144 8940
TIME...MOT...LOC 0157Z 261DEG 36KT 3171 8925 3139 8969
$$
CAWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 7:23 PM CDT, 49 minutes earlier.
Area forecast discussion, Apr 12, 7:23 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
723 PM CDT SUN APR 12 2009
.UPDATE...HAVE CLEARED PORTIONS OF THE TOR WW 145 ALONG WITH THE LAKE
WIND ADVISORY MAINLY OVER NERN LA. MAIN AXIS OF CONVECTION ALONG AND
E OF THE NATCHEZ TRACE PARKWAY WITH ONLY ISOLATED TSRA ACROSS THE
DELTA REGION EWD TO I-55. WILL TRIM BACK MORE OF THE WW BEFORE THE
TOP OF THE HOUR ALONG WITH THE LWA. HEAVY RAIN BECOMING MAIN CONCERN
WITH HIGHLY SHEARED ENVIRONMENT TENDING TO INTERRUPT SUSTAINED
CELLULAR UPDRAFTS. MAIN SEVERE RISK BECOMING CONFINED TO S CENTRAL
AND SERN MS WHERE INSTABILITY HANGING ON FOR SEVERAL MORE HOURS.
RAINFALL AMOUNTS OF 2-3 INCHES APPEAR LIKELY FOR CENTRAL AND ERN MS
AS THE MCS MOVES STEADILY EWD THROUGH 08Z OR SO.
ALSO GETTING REPORTS OF INCREASING WINDS ON THE W SIDE OF THE PRECIP
SHIELD WHERE A WAKE LOW APPEARS TO BE DEVELOPING AND MOVING ALONG THE
BIG BLACK RIVER NEAR THE YAZOO/MADISON/HINDS COUNTY LINES. HIGH WINDS
WILL BE POSSIBLE NEWD ALONG THE PRECIP SHIELD.
&&
.AVIATION...
WIDESPREAD MVFR CONDITIONS IN RAIN/TSRA WITH EMBEDDED PERIODS OF
IFR IN HEAVIER RAIN/HAIL. ONCE THE RAIN ENDS...CEILINGS WILL LIKELY
DROP TO IFR FOR SEVERAL HOURS 08-14Z BEFORE IMPROVING WITH DRIER AIR
MIXING DOWN FROM ALOFT DURING MIDDAY MONDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 57 77 48 67 / 83 24 20 5
MERIDIAN 60 76 47 69 / 100 44 34 6
VICKSBURG 57 76 47 69 / 65 18 12 5
HATTIESBURG 62 77 54 71 / 81 42 27 8
NATCHEZ 58 77 48 70 / 55 19 12 4
GREENVILLE 55 71 47 66 / 68 31 11 4
GREENWOOD 57 75 46 65 / 84 31 11 5
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR MSZ028>033-
037>039-044>046-050>052-056>058-065-066-073-074.
LAKE WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR MSZ018-019-
025>027-034>036-040>043-047>049-054-055-062>064-072.
LA...NONE.
AR...LAKE WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR ARZ074-075.
&&
40Hazardous weather outlook, Apr 12, 1:17 PM CDT, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 117 PM CDT SUN APR 12 2009 LAZ016-023>026-MSZ042>066-072>074-131830- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-YAZOO- MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 117 PM CDT SUN APR 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR AREAS ALONG AND SOUTH OF I-20. .DAY ONE...TONIGHT AND MONDAY SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM LATE AFTERNOON...THROUGH THIS EVENING TILL AROUND 3 AM AS A SQUALL LINE PUSHES ACROSS THE REGION. PENNY TO QUARTER SIZED HAIL...DAMAGING WIND GUSTS AND TORNADOES WILL BE POSSIBLE. THE POTENTIAL DOES EXIST FOR SOME OF THIS TO REACH SIGNIFICANT LEVELS WITH DESTRUCTIVE WIND GUSTS GREATER THAN 75 MPH AND A FEW STRONG TORNADOES. LOOK FOR THE MAIN ACTIVITY TO OCCUR WEST OF I-55 BETWEEN 3 AND 8 PM...THEN ALONG AND EAST OF I-55 FROM 8 PM TO 3 AM. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEED TONIGHT. ARZ074-075-LAZ007>009-015-MSZ018-019-025-034>036-040-041-131830- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA- SHARKEY- 117 PM CDT SUN APR 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND THE DELTA REGION OF WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY ISOLATED TO SCATTERED SEVERE STORMS WILL CONTINUE TO BE POSSIBLE THIS AFTERNOON TILL 8 PM. PENNY TO QUARTER SIZED HAIL WILL BE THE PRIMARY THREAT. HOWEVER...DAMAGING WINDS AND POSSIBLY EVEN A TORNADO MAY BE POSSIBLE FOR LOCATIONS CLOSER TO I-20. MOST OF THIS ACTIVITY WILL EXIT THE AREA BY 8 PM. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED THROUGH MID EVENING. MSZ026>033-037>039-131830- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- ATTALA-WINSTON-NOXUBEE- 117 PM CDT SUN APR 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY ISOLATED TO SCATTERED SEVERE STORMS WILL BE POSSIBLE BETWEEN 8 PM AND 3 AM AS A LINE OF STORMS PUSH ACROSS THE REGION. PENNY TO QUARTER SIZED HAIL LOOK TO BE THE PRIMARY RISK. HOWEVER...DAMAGING WIND AND EVEN A TORNADO WILL BE POSSIBLE THE CLOSER TO I-20 YOU ARE LOCATED. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY ISOLATED SEVERE STORMS WILL BE POSSIBLE ACROSS THIS SAME AREA MONDAY AFTERNOON AS THE COLD FRONT AND UPPER LOW MOVE OVER THE REGION. HAIL AND DAMAGING WINDS WILL BE THE MAIN RISK BETWEEN 2 AND 8 PM. OTHER WISE...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED TONIGHT AND THEN POSSIBLY AGAIN MONDAY AFTERNOON. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. CME
In the hours before
Local storm report, Apr 12, 6:50 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
650 PM CDT SUN APR 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1127 PM TORNADO 8 SSW CROSSETT 33.02N 92.02W
04/09/2009 F2 ASHLEY AR NWS STORM SURVEY
NWS STORM SURVEY FOUND AN EF2 TORNADO WITH MAXIMUM WINDS
OF 130 MPH. THE TRACK LENGTH WAS 15.5 MILES AND 600 YARDS
WIDE AT ITS WIDEST POINT. UPDATED DAMAGE NUMBERS...7
HOMES WERE DESTROYED...17 HOMES HAD MAJOR DAMAGE...AND 18
HOMES HAD MINOR DAMAGE. THE TORNADO STARTED 8 MILES SSW
OF CROSSETT AND ENDED 12 MILES SOUTHEAST OF CROSSETT.
&&
GRGLocal storm report, Apr 12, 7:18 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
718 PM CDT SUN APR 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM NON-TSTM WND DMG 7 E CAMDEN 32.78N 89.72W
04/12/2009 LEAKE MS BROADCAST MEDIA
TREES DOWN ON HWY 429...LIKELY ASSOCIATED WITH WAKE LOW
&&
GRGLocal storm report, Apr 12, 7:39 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
739 PM CDT SUN APR 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM TSTM WND GST 2 S BROOKHAVEN 31.55N 90.45W
04/12/2009 E80 MPH LINCOLN MS EMERGENCY MNGR
TREES AND POWERLINES DOWN AND POWER POLES BROKEN OFF
ALONG HWY 51 SOUTH OF BROOKHAVEN
&&
GRGSpecial weather statement, Apr 12, 7:52 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 752 PM CDT SUN APR 12 2009 MSZ038-044-045-130115- LEAKE MS-NESHOBA MS-WINSTON MS- 752 PM CDT SUN APR 12 2009 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTH OF EDINBURG AT 753 PM CDT...MOVING NORTHEAST AT 35 MPH. PEOPLE IN SOUTHWESTERN WINSTON...NORTHWESTERN NESHOBA AND NORTHEASTERN LEAKE COUNTIES SHOULD MONITOR THIS STORM CLOSELY. CME
Local storm report, Apr 12, 7:53 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
753 PM CDT SUN APR 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM NON-TSTM WND DMG CANTON 32.61N 90.03W
04/12/2009 MADISON MS LAW ENFORCEMENT
TREE DOWN ON HIGHWAY 43 LIKELY DUE TO A WAKE LOW.
0707 PM NON-TSTM WND DMG 1 N CAMDEN 32.80N 89.84W
04/12/2009 MADISON MS LAW ENFORCEMENT
TREE DOWN ON HIGHWAY 17 LIKELY DUE TO A WAKE LOW.
0717 PM NON-TSTM WND DMG KOSCIUSKO 33.06N 89.59W
04/12/2009 ATTALA MS LAW ENFORCEMENT
TREES DOWN ACROSS THE COUNTY. THIS IS LIKELY ASSOCIATED
WITH A WAKE LOW.
&&
JCULINLocal storm report, Apr 12, 8:03 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
803 PM CDT SUN APR 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG 10 N MONTICELLO 31.69N 90.11W
04/12/2009 LAWRENCE MS LAW ENFORCEMENT
SEVERAL REPORTS OF TREES DOWN ACROSS LAWRENCE COUNTY.
SOME REPORTS STILL COMING IN.
&&
GRGThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 7:19 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Simpson | 56 min |
| Apr 12, 7:27 PM CDT | High Wind Warning | JAN | Attala, Choctaw, Clay, Leake, Montgomery, Neshoba and 3 more | 93 min |
| Apr 12, 7:28 PM CDT | Tornado Warning | JAN | Copiah, Jefferson Davis, Lawrence, Simpson | 62 min |
| Apr 12, 7:42 PM CDT | Flash Flood Warning | JAN | Franklin, Lincoln | 3 hr |
| Apr 12, 7:55 PM CDT | Tornado Warning | JAN | Covington, Jefferson Davis, Simpson, Smith | 65 min |
| Apr 12, 8:17 PM CDT | Flash Flood Warning | JAN | Jefferson Davis, Lawrence | 3 hr |
| Apr 12, 8:37 PM CDT | Tornado Warning | JAN | Jasper, Jones | 53 min |
| Apr 12, 8:45 PM CDT | Flash Flood Warning | JAN | Covington, Forrest, Jefferson Davis, Jones, Lamar, Marion | 3 hr |
| Apr 12, 9:07 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 53 min |
| Apr 12, 9:18 PM CDT | Tornado Warning | JAN | Clarke, Jasper | 57 min |
| Apr 12, 9:25 PM CDT | High Wind Warning | JAN | Lowndes | 61 min |
| Apr 12, 9:45 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jefferson Davis, Jones, Lamar, Marion | 45 min |
| Apr 12, 10:06 PM CDT | Severe Thunderstorm Warning | JAN | Lamar, Marion | 54 min |
| Apr 12, 10:38 PM CDT | Wind Advisory | JAN | Clarke, Clay, Jasper, Kemper, Lauderdale, Lowndes and 5 more | 2 hr |
| Apr 12, 10:47 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 58 min |
| Apr 12, 11:01 PM CDT | Tornado Warning | JAN | Forrest, Jones | 44 min |
| Apr 12, 11:06 PM CDT | Flash Flood Warning | JAN | Forrest, Lamar, Marion | 114 min |
| Apr 12, 11:38 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 52 min |
| Apr 12, 11:42 PM CDT | Flash Flood Warning | JAN | Forrest, Jones, Lamar, Marion | 2 hr |
| Apr 12, 11:58 PM CDT | Areal Flood Warning | JAN | Covington, Jefferson Davis, Jones, Lamar, Lawrence, Lincoln and 1 more | 6 hr |
| Apr 13, 12:30 AM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 60 min |
| Apr 13, 12:54 AM CDT | Flash Flood Warning | JAN | Forrest, Lamar | 106 min |
| Apr 13, 1:05 AM CDT | Tornado Warning | JAN | Forrest | 12 min |
| Apr 13, 1:42 AM CDT | Areal Flood Warning | JAN | Covington, Forrest, Jones, Lamar, Marion | 6 hr |
| Apr 13, 2:38 AM CDT | Areal Flood Warning | JAN | Forrest, Lamar, Marion | 6 hr |
| Apr 13, 4:55 AM CDT | River Flood Warning | JAN | Covington, Forrest | 39 hr |
| Apr 13, 6:18 AM CDT | Dense Fog Advisory | JAN | Adams, Claiborne, Clarke, Copiah, Covington, Forrest and 18 more | 81 min |
| Apr 13, 10:06 AM CDT | River Flood Warning | JAN | Lawrence | 11 hr |
| Apr 13, 3:51 PM CDT | Severe Thunderstorm Warning | JAN | Lamar, Marion | 54 min |
| Apr 13, 4:59 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Jones | 46 min |
| Apr 13, 5:09 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 33 min |
| Apr 13, 5:32 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Simpson | 43 min |
| Apr 13, 6:11 PM CDT | Severe Thunderstorm Warning | JAN | Simpson, Smith | 49 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.